Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Mar 30, 2025, 1:26 PM CDT for Champaign County, Douglas County, Illinois. It was in force for 21 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 1:26 PM CDT (18:26 UTC)
- Expired
- Mar 30, 2025, 1:47 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Champaign County, IL, Douglas County, IL
The radar
The Lincoln radar (KILX), 94 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Morton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Morton Building collapsed at 1083 Caty Road 900 N 1.5 miles NNE of Tolono. Photos sent. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Storage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | 2 Nne Tolono, IL | Storage unit damaged on county road 900 just east of highway 45 1.5 miles NNE of Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | Tolono, IL | Building collapsed from high winds. |
| Mar 30, 1:30 PM CDT | TSTM WND DMG | Tolono, IL | Building collapsed from high winds. |
| Mar 30, 1:30 PM CDT | TSTM WND GST 55 | Tolono, IL | Pea size hail with 55 mph wind gust at Tolono. |
| Mar 30, 1:30 PM CDT | TSTM WND GST 55 | Tolono, IL | Pea size hail with 55 mph wind gust at Tolono. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | 4 Sw Savoy, IL | 3 car crashes on southbound I-57 at mile marker 229 from high winds. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | 4 Sw Savoy, IL | 3 car crashes on southbound I-57 at mile marker 229 from high winds. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | Savoy, IL | Pine tree broke off from high winds and landed on a car. |
| Mar 30, 1:35 PM CDT | TSTM WND DMG | Savoy, IL | Pine tree broke off from high winds and landed on a car. |
| Mar 30, 1:35 PM CDT | TSTM WND GST 50 | Philo, IL | |
| Mar 30, 1:35 PM CDT | TSTM WND GST 50 | Philo, IL | |
| Mar 30, 1:35 PM CDT | TSTM WND GST 68 | Willard Airport, IL | ASOS station KCMI Willard Arpt Station Elevation: 742 ft. |
| Mar 30, 1:35 PM CDT | TSTM WND GST 68 | Willard Airport, IL | ASOS station KCMI Willard Arpt Station Elevation: 742 ft. |
| Mar 30, 1:40 PM CDT | TSTM WND DMG | 2 Sse Urbana, IL | Several trees blown down on the south side of Windsor Road, between Meadow Brook Park and Philo Rd. Time estimated from radar. |
| Mar 30, 1:40 PM CDT | TSTM WND DMG | 2 Sse Urbana, IL | Several trees blown down on the south side of Windsor Road, between Meadow Brook Park and Philo Rd. Time estimated from radar. |
| Mar 30, 1:40 PM CDT | TSTM WND GST 63 | 2 Sse Urbana, IL | Mesonet station FW0668 Urbana Station Elevation: 748 ft. |
| Mar 30, 1:40 PM CDT | TSTM WND GST 63 | 2 Sse Urbana, IL | Mesonet station FW0668 Urbana Station Elevation: 748 ft. |
| Mar 30, 1:41 PM CDT | TSTM WND GST 54 | 4 Nw Longview, IL | Mesonet station UP773 4 NW Longview Station Elevation: 677 ft. |
| Mar 30, 1:41 PM CDT | TSTM WND GST 54 | 4 Nw Longview, IL | Mesonet station UP773 4 NW Longview Station Elevation: 677 ft. |
| Mar 30, 1:45 PM CDT | TSTM WND DMG | Sidney, IL | Morton building damaged by high winds. |
| Mar 30, 1:45 PM CDT | TSTM WND DMG | Sidney, IL | Morton building damaged by high winds. |
| Mar 30, 1:45 PM CDT | TSTM WND GST 70 | Sidney, IL | Some structural damage from high winds along with power outages. |
| Mar 30, 1:45 PM CDT | TSTM WND GST 70 | Sidney, IL | Some structural damage from high winds along with power outages. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WFUS53 KILX 301826
TORILX
ILC019-041-301900-
/O.NEW.KILX.TO.W.0022.250330T1826Z-250330T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lincoln IL
126 PM CDT Sun Mar 30 2025
The National Weather Service in Lincoln has issued a
* Tornado Warning for...
Southern Champaign County in east central Illinois...
Northwestern Douglas County in east central Illinois...
* Until 200 PM CDT.
* At 126 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sadorus, or 9 miles north of Tuscola, moving
northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Willard Airport, Pesotum, and Tolono around 130 PM CDT.
Savoy, Philo, and Urbana around 135 PM CDT.
Sidney around 140 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 216 and 239.
Interstate 72 between mile markers 181 and 182.
Interstate 74 between mile markers 178 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3981 8837 3992 8847 4000 8846 4019 8827
3996 8794 3994 8794
TIME...MOT...LOC 1826Z 237DEG 49KT 3994 8834
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Bumgardner2 follow-up statements
661
WWUS53 KILX 301835
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
135 PM CDT Sun Mar 30 2025
ILC041-301845-
/O.CAN.KILX.TO.W.0022.000000T0000Z-250330T1900Z/
Douglas-
135 PM CDT Sun Mar 30 2025
...THE TORNADO WARNING FOR NORTHWESTERN DOUGLAS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for east central
Illinois.
&&
LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796
TIME...MOT...LOC 1835Z 230DEG 50KT 4004 8821
$$
ILC019-301900-
/O.CON.KILX.TO.W.0022.000000T0000Z-250330T1900Z/
Champaign-
135 PM CDT Sun Mar 30 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHERN
CHAMPAIGN COUNTY...
At 135 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Savoy, or near Urbana, moving northeast at 60 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Urbana around 140 PM CDT.
This includes the following highways...
Interstate 57 between mile markers 229 and 234.
Interstate 74 between mile markers 180 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796
TIME...MOT...LOC 1835Z 230DEG 50KT 4004 8821
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Bumgardner611 WWUS53 KILX 301847 SVSILX Severe Weather Statement National Weather Service Lincoln IL 147 PM CDT Sun Mar 30 2025 ILC019-301857- /O.CAN.KILX.TO.W.0022.000000T0000Z-250330T1900Z/ Champaign- 147 PM CDT Sun Mar 30 2025 ...THE TORNADO WARNING FOR SOUTHERN CHAMPAIGN COUNTY IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Tornado Watch remains in effect until 700 PM CDT for east central Illinois. Remember, a Severe Thunderstorm Warning still remains in effect for much of Champaign County until 2:15 pm. && LAT...LON 3991 8819 4007 8835 4017 8824 3997 8796 TIME...MOT...LOC 1845Z 237DEG 49KT 4013 8803 $$ Bumgardner
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Mar 30, 1:25 PM CDT, 1 minute earlier. Its key messages:
- The severe storms are expected to be out of the area by 7pm this evening.
- Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday.
- Gusty winds return Wednesday, with gusts around 30-35 knots during the day.
- Multiple round of precipitation are possible through the weekend for southeastern IL.
Area forecast discussion, Mar 30, 1:25 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 125 PM CDT Sun Mar 30 2025 .KEY MESSAGES... - The severe storms are expected to be out of the area by 7pm this evening. - Overnight Tuesday into Wednesday bring the best chances for the next round of severe weather. Outlooks from the SPC have a slight risk (level 2 of 5) for Tuesday night's activity and an enhanced (level 3 of 5) for Wednesday. - Gusty winds return Wednesday, with gusts around 30-35 knots during the day. - Multiple round of precipitation are possible through the weekend for southeastern IL. && .MESOSCALE... Issued at 1246 PM CDT Sun Mar 30 2025 Key Messages... Severe storms are ongoing across portions of east central and southeast Illinois. Damaging straight line winds the primary concern but will need to monitor closely for tornadoes spinning up within the line. Technical Discussion... Early morning convection over southern MO has produced an MCV that is currently lifting across central Illinois near SPI as of 1230PM. In addition, synoptic cold front is in this vicinity approaching the I-55 corridor. A line of severe thunderstorms has developed just ahead of these features lifting northeast into portions of east central and southeast Illinois. Temperatures in the low to mid 70s and dew points in the mid 60s are contributing to MLCAPE in excess of 1000 J/kg ahead of the line of storms with a bullseye of 100-150 J/kg 0-3 km MLCAPE indicating favorable conditions for low-level stretching of any mesos. Instability is coinciding with an area of deep layer shear in excess of 40kt. Storms have quickly congealed and become linear so main focus in the near term will be damaging straight line winds as well as potential mesovortex genesis. 0-3km shear values around 40kt oriented out of the WSW will require line normal component of any bowing segments pointing anywhere between east to north in order to meet the criteria for QLCS 3-ingredients. Deubelbeiss && .DISCUSSION... Issued at 125 PM CDT Sun Mar 30 2025 The line of storms we have been outlooking have fired and are moving eastward across the southern half of IL this afternoon. We are expecting these storms to be out of the CWA by 00z -- exiting out of southeastern IL. All hazards are still expected throughout the event and a Tornado Watch (#70) is in effect through 00z. Monday will be a relaxed day compared to what has been going on. Highs will be in the upper 40s to low 50s, with low temperatures around 30 degrees. Temperatures will rebound by Wednesday back into the 70s. After today's severe weather, we are watching Tuesday night into Wednesday for the next decent chance for severe weather. SPC has us outlooked for a slight risk (level 2 of 5) Tuesday (Day 3) and an enhanced risk (level 3 of 5) Wednesday (Day 4). Thinking is the outlook for Tuesday is for overnight Tuesday into early Wednesday morning, as there looks to potentially be two rounds of severe weather. The overnight round (associated with a warm front) currently doesn't look as impressive as the daytime convection Wednesday. The second round will be firing along the passing cold front and looks to be in the afternoon into the evening. Outside of the storms, Wednesday looks to be another windy one (gusts around 30- 35 knots). Overall the extended will be an active and wet period and start to April, especially for southeastern IL. Several rounds of precipitation look possible for southeastern IL over the weekend, including a slight risk for excessive rainfall on Wednesday and Thursday. Highs will be in the 60s for the entire CWA through the weekend. Copple && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1225 PM CDT Sun Mar 30 2025 A line of storms are moving through central IL this afternoon, primarily impacting DEC and CMI into the evening. PIA may see some light showers this afternoon. Ceilings will drop tonight to MVFR ~1-2kft. By late morning tomorrow, ceilings will rise back to VFR for all sites. Winds will be gusty up to 30-35kt. Southwesterly winds will rotate out of the northwest by this evening behind the cold front. Copple && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Mar 30, 11:57 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CDT Sun Mar 30 2025 ILZ027>031-036-037-040-041-047>050-311700- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Cass-Menard-Scott-Morgan- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. Light rain will move across the area this afternoon. An isolated thunderstorm with small hail is possible, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-051>057-061>063-066>068-071>073-311700- McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian- Macon-Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham- Jasper-Crawford-Clay-Richland-Lawrence- 1157 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and southeast Illinois. .DAY ONE...This afternoon and tonight. A significant round of convection will develop east of I-55 then quickly track eastward into Indiana by early evening. All severe hazards are possible...including damaging wind gusts in excess of 70mph, hail larger than 2 inches in diameter, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another strong storm system will impact the Midwest late Tuesday night into Wednesday. Current projections from SPC suggest a 30% probability of severe weather focused Wednesday afternoon and evening. Stay tuned to later forecasts for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon, through 7 pm. Auten
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 42 min |
| Mar 30, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Cumberland, Douglas, Macon, Moultrie and 2 more | 49 min |
| Mar 30, 1:15 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 30 min |
| Mar 30, 1:40 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Effingham, Jasper | 35 min |
| Mar 30, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 31 min |
| Mar 30, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar, Jasper | 24 min |
| Mar 30, 2:11 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 35 min |
| Mar 30, 2:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Mar 30, 2:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 23 min |
| Mar 30, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 31 min |
| Mar 30, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 24 min |
| Mar 30, 3:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Mar 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Edgar, Jasper | 62 min |
| Mar 30, 3:33 PM CDT | Tornado Warning | ILX | Clay, Richland | 27 min |
| Mar 30, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 59 min |
| Mar 30, 4:24 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| Mar 30, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 10 min |
| Mar 30, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 35 min |
Nearby
Tornado Warnings in Illinois, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.